MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. FG HANDLE

AOMORI OLYMPUS CO., LTD. FG HANDLE
Model Number MA-479
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was not returned to olympus for evaluation.The root cause cannot be determined at this time.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
A distributor, on behalf of a user facility, reported to olympus that during a polypectomy the fg handle failed.It was stated that the ¿endo-looping application equipment crashed.¿ initial information indicated that the procedure was altered.Additional information clarified that the procedure was converted to surgery.It was stated that there was no damage or bleeding of the patient.Additional event and outcome information has been requested.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information obtained from the customer regarding the reported event.New information added to the following fields: a3, b2, b5, b7 and h6.
 
Event or Problem Description
Additional information from the user facility reported that the surgical conversion procedure was laparoscopic and approximately three hours in length.The polyp was successfully removed.The patient was admitted for one day, but was stated to be in perfect health post polypectomy.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, since the device could not be confirmed and details regarding the reported incident were not provided, the root cause of the event could not be determined.This supplemental report includes a correction to e3 to provide information that was inadvertently not included in the initial medwatch.Olympus will continue to monitor field performance for this device.

Brand Name
FG HANDLE
Common Device Name
HANDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16219591
Report Number9614641-2023-00097
Device Sequence Number15342017
Product Code MND
UDI-Device Identifier04953170032554
UDI-Public04953170032554
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K984255
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMA-479
Device Lot Number0XK
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2022
Supplement Date Received by Manufacturer01/31/2023
05/18/2023
Initial Report FDA Received Date01/20/2023
Supplement Report FDA Received Date02/09/2023
05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale